MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a nanocross pta balloon dilatation catheter to treat a severely calcified 100mm cto (chronic total occlusion-100%) in the left mid-distal anterior tibial artery.The artery had a diameter of 3mm and had little tortuosity.The procedure used a 7 fr non-medtronic 45 cm sheath and a 0.014" 300 cm non-medtronic guidewire.The balloon was inflated using a medtronic inflation device with 50/50 contrast hep/ saline fluid, as per the ifu.The device was prepped as per the ifu with no issues identified.The vessel was not pre-dilated.No resistance was encountered when advancing the device and the device did not pass through a previously deployed stent.No excessive force was used.It was reported that during the first inflation at 8 atm, the balloon burst occurred.The balloon was removed by withdrawing over the wire under fluoroscopy.The procedure was completed using a non-medtronic balloon.No patient injury was reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7089989
Report Number2183870-2017-00546
Device Sequence Number1895388
Product Code LIT
UDI-Device Identifier00821684066508
UDI-Public00821684066508
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2019
Device Catalogue NumberAB14W030150150
Device Lot NumberA228199
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight88